MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 18IN 5-0 S/A TF; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 18IN 5-0 S/A TF; SUTURE, SURGICAL, ABSORBABLE
Catalog Number D6713
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2023 and suture was used.Before use on the patient, the sales rep reported that the customer received there box of sutures but on the box it shows its an rb needle but it is supposed to be a tf needle.No patient usage.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 device analysis: the product was returned for evaluation.Visual inspection was conducted on the returned device.The returned sample revealed that it was received, two sealed boxes that pertained to product code d6713.During the evaluation of the returned samples, it was noted that the needle sales type print on the boxes is rb-2 and all foils were noted with the needle sales type of rb-2.After further investigation, it was found that new multisuture non-ce marked products were created under project vantage, which consists of needle rmc changes (needle-making site, hole size, coating, etc.) and standardized graphics for box, sleeve, and primary (folder, tray lid & foil).This change impacted the product code d6713.In addition, the two sale types were reviewed in the system and the needle characteristics for ft and rb-2 are the same.Both needles belong to a curvature 1/2 circle, taper point, 13 mm.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.Due to a change in the needle, the event described could not be confirmed.Although no product defect was identified.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.

Brand Name
PDSII VIO 18IN 5-0 S/A TF
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez
MX  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17755052
Report Number2210968-2023-06742
Device Sequence Number6664992
Product Code NEW
UDI-Device Identifier10705031026698
UDI-Public10705031026698
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD6713
Device Lot NumberSPMCRM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2023
Initial Report FDA Received Date09/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown